Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
199 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is day time itching caused due to medicine Eptoin and Frisium?

I am an epileptic patient fron July 2010. Initially taking only eptoin 100 mg (1-0-2) for 2 years Now taking eptoin 100 mg (1-1-2) , Levipil 250 mg (1 -0 -2), Frisium 5 mg (1-0-2) for last 4 years. Feeling itching on body for last 2 months. Taken allergy tablets but still problem. Day time itching will not be there. Areas mainly shoulders, chest, arms, neck etc. Is the itching due to my medication. The phenetoin level in blood now is approx 35 mew g / ml. Till 2012 ot was below 10 only.
Mon, 31 Aug 2015
Report Abuse
General & Family Physician 's  Response
Hello thanks for asking from HCM for your doubts

I can understand your concern. Phenytoin is an anti seizure drug that is known to cause drug reactions. The other drugs you are taking are Levatiracetam and Frisium (Clobazam) are considered as relatively safer. Even though you are taking the medicine since last 6 years still drug reactions can occur at any stage.

So the itching since last 2 months you are having should be evaluated properly. Such itching might progress to severe Drug Reactions (Fixed dose eruptions). Visit a skin specialist near by or your doctor and take opinion regarding the persistent itching. Self medicating with anti allergies might just mask the symptoms but will not treat the conditions. Other anti seizure drugs like Sodium Valproate are considered as relatively safer in terms of drug reactions. Consult your doctor for that.

Thanks, Hope this helps. Good Luck
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Is day time itching caused due to medicine Eptoin and Frisium?

Hello thanks for asking from HCM for your doubts I can understand your concern. Phenytoin is an anti seizure drug that is known to cause drug reactions. The other drugs you are taking are Levatiracetam and Frisium (Clobazam) are considered as relatively safer. Even though you are taking the medicine since last 6 years still drug reactions can occur at any stage. So the itching since last 2 months you are having should be evaluated properly. Such itching might progress to severe Drug Reactions (Fixed dose eruptions). Visit a skin specialist near by or your doctor and take opinion regarding the persistent itching. Self medicating with anti allergies might just mask the symptoms but will not treat the conditions. Other anti seizure drugs like Sodium Valproate are considered as relatively safer in terms of drug reactions. Consult your doctor for that. Thanks, Hope this helps. Good Luck